Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 58, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 13, 2008, 12:00 PM EDT for Clay County, Greene County, Owen County, Indiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 12:00 PM EDT (16:00 UTC)
- Expired
- Jun 13, 2008, 2:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IN, Greene County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 66 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 1:18 PM EDT | HEAVY RAIN 1.88 | Spencer, IN | 6 HOUR TOTAL...WIDESPREAD STREET FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 131602
FFWIND
INC021-055-119-131800-
/O.NEW.KIND.FF.W.0058.080613T1600Z-080613T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 PM EDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN GREENE COUNTY IN SOUTHWEST INDIANA...
SOUTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 200 PM EDT
* AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN THAT WILL PRODUCE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES THAT AROUND 2
INCHES OF RAIN HAS FALLEN ALREADY AT SOME LOCATIONS. ADDITIONAL
RAIN WILL FALL ACROSS THIS AREA EARLY THIS AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAY CITY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3945 8695 3945 8666 3933 8668 3933 8670
3933 8671 3923 8670 3912 8672 3908 8724
3935 8725
TIME...MOT...LOC 1600Z 180DEG 0KT 3921 8701
$$2 follow-up statements
000
WGUS73 KIND 131721
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 PM EDT FRI JUN 13 2008
INC021-055-119-131800-
/O.CON.KIND.FF.W.0058.000000T0000Z-080613T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-GREENE-OWEN-
120 PM EDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
NORTHERN GREENE...OWEN AND SOUTHERN CLAY COUNTIES...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. A
REPORT OF STREETS FLOODING IN SPENCER HAS BEEN RECEIVED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAY CITY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3945 8695 3945 8666 3933 8668 3933 8670
3933 8671 3923 8670 3912 8672 3908 8724
3935 8725
TIME...MOT...LOC 1720Z 180DEG 0KT 3921 8701
$$000
WGUS73 KIND 131800
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
159 PM EDT FRI JUN 13 2008
INC021-055-119-131809-
/O.EXP.KIND.FF.W.0058.000000T0000Z-080613T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-GREENE-OWEN-
159 PM EDT FRI JUN 13 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM EDT FOR NORTHERN
GREENE...OWEN AND SOUTHERN CLAY COUNTIES...
THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. HOWEVER ADDITIONAL
STORMS WITH HEAVY RAIN MAY MOVE INTO THE AREA THIS AFTERNOON. REMAIN
ALERT FOR THE POSSIBILITY OF ADDITIONAL FLOODING THIS AFTERNOON.
LAT...LON 3945 8695 3945 8666 3933 8668 3933 8670
3933 8671 3923 8670 3912 8672 3908 8724
3935 8725
TIME...MOT...LOC 1759Z 180DEG 0KT 3921 8701
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 7:05 AM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 7:05 AM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 705 AM EDT FRI JUN 13 2008 .AVIATION...DISCUSSION FOR THE 12Z TAFS LOOK FOR SCT TSRA TO OCCUR THIS MORNING AND PERSIST THROUGH MUCH OF THE DAY AHEAD OF A LARGE STORM SYSTEM. GIVEN SCT NATURE OF STORMS BEST FCST AT THIS POINT IS FOR GENERAL CONVECTIVE FCST EXCEPT AT IND THIS MORNING WHERE RADAR TRENDS SHOULD BRING SOME THUNDER INTO THE AREA THIS MORNING. LOOK FOR A TREND OF LOWER CIGS THROUGH THIS EVENING AS THE CORRIDOR OF DEEPEST SFC-850MB RH AND LIFT TAKES PLACE. CONDS SHOULD IMPROVE AFTER 06Z WITH CIGS EXPECTED TO IMPROVE AND PRECIP EXPECTED TO DECREASE IN COVERAGE HOWEVER THERE IS SOME POTENTIAL FOR MVFR VIS WITH CLEARING SKIES AND LINGERING MOISTURE. && .PREV DISCUSSION...UPPR LO CURRENTLY OVR THE NRN PLAINS XPCTD TO LIFT NEWD INTO CANADA LTR TDY. IN THE WAKE OF THE LO...UPPR FLOW OVR THE LOCAL AREA XPCTD TO GRADU VEER TO A WNWLY DIRECTION BY SUN. CDFNT ASSOCIATED WITH THE UPPR LO PROGGED TO PASS THRU THE AREA TONIGHT. MODELS IN GOOD AGREEMENT ON THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS/HVY RAIN/SVR THREAT WITH THIS SYS. OUTFLOW BOUNDARY FM CONVECTIVE SYS ALONG THE MS RVR PUSHING SE ACRS NRN IL ATTM. CURRENT SPEED OF OUTFLOW PLACES IT NR THE NW BORDER COUNTIES ARND SUNRISE...WITH MODEL DATA HINTING AT THIS BOUNDARY SETTLING SLOWLY SEWD ACRS THE LOCAL AREA DURG THE DAY. PROGGED CONVECTIVE TEMPS SUGGEST TSTM ACTVTY SHOULD START DVLPG BY 18Z OR SO...WITH THE MOST FAVORED LOCATION PROBABLY WHERE EVER OUTFLOW BOUNDARY IS BY THAT TIME. WL GO WITH CHC POPS DURG THE MORN HRS...WITH HI POPS IN THE AFT. THERMODYNAMIC/SHEAR PROFILES SUGGEST SOME THREAT FOR SVR THIS AFT...HOWEVER SHEAR/MID LVL LAPSE RATES LOOK A LTL WEAK AT THIS PT...ALTHOUGH LO LVL HELICITY VALUES MAY BE LOCALLY ENHANCED INVOF BOUNDARY. PROGGED P-WAT VALUES NR TWO INCHES SUGGEST HVY RAIN THREAT THIS AFT/EVEN AS WELL. WL CONT FLASH FLOOD WATCH AS IS. CDFNT XPCTD TO GRADU SETTLE ACRS THE AREA TONIGHT...SO WL CONT WITH HI POPS/HVY RAIN THREAT. CONVECTION MAY TEND TO DIMINISH AFT 06Z/SAT AS STRONGER 850MB FLOW PUSHES OFF TO THE E. WL KEEP A CHC POP IN THE SERN ZONES FOF SAT MORN TO COVER ANY LINGERING ACTVTY...OTRW IMPROVG CONDS XPCTD BY SAT AFT INTO SUN WITH SFC HI PRES BLDG IN. LO LVL THICKNESSES SUGGEST NGM MOS HIGHS FOR SAT ARE PROBABLY ABOUT 5 DEGS TOO WARM. REMAINDER OF GUIDANCE LOOKS OK AT THIS PT. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR INZ053>057-060>065-067>072. FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT FOR INZ021-028>031-035>049-051-052. && AVIATION...CO PUBLIC...JAS
Hazardous weather outlook, Jun 13, 5:54 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 554 AM EDT FRI JUN 13 2008 INZ021-028>031-035>049-051-052-141000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- 554 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...SOME STORMS THIS AFTERNOON AND EVENING MAY PRODUCE HEAVY RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING PROBLEMS. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053>057-062>065-071-072-141000- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- JACKSON-JENNINGS- 554 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...SOME STORMS TONIGHT MAY PRODUCE HEAVY RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING PROBLEMS. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-141000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 554 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...SOME STORMS TONIGHT MAY PRODUCE HEAVY RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING PROBLEMS. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE...WHITE...AND WABASH RIVERS IN SOUTHWESTERN PORTIONS OF CENTRAL INDIANA. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 13, 8:25 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 AM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM LIGHTNING BROWNSBURG 39.84N 86.39W
06/13/2008 HENDRICKS IN EMERGENCY MNGR
*** 1 INJ *** CONTSTRUCTION WORKER INDIRECTLY STRUCK BY
LIGHTNING. MAIN STRIKE WAS TO A CRANE.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:09 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 19 min |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Morgan, Owen | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Morgan, Owen | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Clay, Greene | 25 hr |
| Jun 13, 1:12 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry | 48 min |
| Jun 13, 1:21 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 39 min |
| Jun 13, 1:59 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 46 min |
| Jun 13, 2:04 PM EDT | Flash Flood Warning | IND | Johnson, Shelby | 4 hr |
| Jun 13, 2:11 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 49 min |
| Jun 13, 2:14 PM EDT | Flash Flood Warning | IND | Morgan | 61 min |
| Jun 13, 3:11 PM EDT | Flash Flood Warning | IND | Morgan, Owen | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.